Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 213, NWS Twin Cities, MN

July 30, 1999Dunn County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 30, 1999, 7:32 PM CDT for Dunn County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 1999, 7:32 PM CDT (00:32 UTC)
Expired
Jul 30, 1999, 8:00 PM CDT
In force
28 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

County Dunn County, WI

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 4:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 1999-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 1999-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -273 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-273 m²/s²
0-3 km storm-relative helicity
-316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMPX 310037 RRA
SVRMSP
WIC033-310100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT FRI JUL 30 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUNN COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 800 PM CDT

* AT 732 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 9 MILES WEST OF KNAPP...OR
  ABOUT 17 MILES NORTHEAST OF ELLSWORTH...MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  TAINTER LAKE
  MENOMONIE
  KNAPP
  ELK MOUND
  COLFAX

SEEK SHELTER NOW AND PREPARE FOR WINDS IN EXCESS OF 70 MPH!
D

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:59 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 30, 3:59 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT FRI JUL 30 1999

THUNDERSTORMS FORMING ALONG FRONT IN NW.  SLOW MOVING LINE HAVE
ISSUED FLASH FLOOD WATCH FOR CENTRAL AND W CENTRAL.  TIMING OF
STORMS SHOULD CLEAR NW THIS EVENING.  WILL ALSO CONTINUE HEAT
ADVISORY THROUGH EVENING.  CLEARING AND DRIER FOR REST OF
FORECAST.

.MSP...HEAT ADVISORY UNTIL 7 PM SOUTH CENTRAL MN AND WEST CENTRAL
       WISCONSIN AND TWIN CITIES METRO...
       FLASH FLOOD WATCH CENTRAL AND WEST CENTRAL...NW OF
       CAMBRIDGE...BUFFALO...REDWOOD FALLS LINE.
 SCOTT

In the hours before

Special weather statement, Jul 30, 7:16 PM CDT, 16 minutes before
MNZ041>045-047>052-054>059-064-065-073-310100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
716 PM CDT FRI JUL 30 1999

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH NUMBER 610 FOR PART OF CENTRAL AND WEST CENTRAL MINNESOTA.
THE WATCH IS NO LONGER IN EFFECT...NORTHWEST OF A REDWOOD FALLS...
BUFFALO...CAMBRIDGE LINE.  THE REMAINDER OF THIS WATCH...WHICH
EXTENDS INTO EAST CENTRAL MINNESOTA IS DUE TO EXPIRE AT 8 PM.

 SCOTT
Special weather statement, Jul 30, 7:16 PM CDT, 16 minutes before
MNZ041>045-047>052-054>059-064-065-073-310100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
716 PM CDT FRI JUL 30 1999

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH NUMBER 610 FOR PART OF CENTRAL AND WEST CENTRAL MINNESOTA.
THE WATCH IS NO LONGER IN EFFECT...NORTHWEST OF A REDWOOD FALLS...
BUFFALO...CAMBRIDGE LINE.  THE REMAINDER OF THIS WATCH...WHICH
EXTENDS INTO EAST CENTRAL MINNESOTA IS DUE TO EXPIRE AT 8 PM.

 SCOTT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:25 PM CDTSevere Thunderstorm WarningMPXRusk35 min
Jul 30, 7:49 PM CDTSevere Thunderstorm WarningMPXChippewa41 min
Jul 30, 8:08 PM CDTSevere Thunderstorm WarningMPXEau Claire52 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.